MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Clouding/Hazing (1878); Intraocular Pressure Increased (1937); Pupillary Block (2026); Retinal Detachment (2047); Corneal Endothelial Cell Loss (4806)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A literature article revealed complications of an ophthalmic oil include increased intraocular pressure, pupillary block, emulsification of silicone oil which leads to white-colored fine particles occlude the angle, retinal re-detachment, corneal endothelial damage.
 
Additional Manufacturer Narrative
Additional information is provided in section h.6 and h.11.No lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.All compounding, preprocessing, filling and packaging mbrs are subjected to 2 independent reviews.In addition, the following are reviewed: - all chemistry and microbial finished product results - environmental, utility, bioburden records - sanitization records.- sterilization cycles.Silikon 1000 is compounded by (1) chemical and thermal extraction, and (2) sterile filtration of oil prior to filling.The product is then filled into its primary packaging components using aseptic processing.Silikon 1000 10 ml glass bottles and the stoppers are made from silicone ; the product is filled on line 21.The product is terminally sterilized using dry heat.Following sterilization, units are 200% inspected for particulate in the solution and then packaged into pouches and sealed.The product insert includes the following instructions: 1) outside the sterile field, remove the silikon 1000 vial from the clear polyethylene bag and place it in a stable location.Do not shake silikon 1000.2) hold the silikon 1000 vial firmly, and remove the aluminum seal and stopper.3) within the sterile field, securely place a 20 gauge cannula on a 10 ml syringe 4) hold the vial within reach of the sterile field and aseptically introduce the cannula fitted into the syringe into the vial and withdraw the silikon 1000 taking care not to introduce air bubbles.Two persons are required for this procedure.5) after the silikon 1000 has been completely transferred into the syringe remove the 20 gauge cannula from the syringe and dispose of it properly.Securely place a new sterile cannula onto the syringe.6) the silikon 1000 is now ready to be used.The syringe may be stored temporarily within the cannula pointed upward to allow any air bubbles to come to the tip for easy removal.7) at the conclusion of the procedure properly discard the syringe and any remaining silikon 1000.Root cause for the complaint condition could not be determined.Potential root causes: ¿ solution quality issue ¿chemistry and microbiology data must meet regulatory requirements prior to release.¿ consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.¿ event related to consumer physiology ¿ no conclusion can be made regarding the contribution of unique consumer physiology as this factor is outside the control of the manufacturing facility.¿ event related to surgical technique ¿ no conclusion can be made regarding the contribution of surgical technique.The product labeling for silikon 1000 provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.Surgical technique, product handling and storage are unknown.Lot specific evaluation is not possible without the lot code being reported.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19528755
Report Number1610287-2024-00028
Device Sequence Number7606133
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer08/18/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date09/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown